MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 1800 ANALYZER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 1800 ANALYZER
Model Number ADVIA 1800 ANALYZER
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that falsely elevated concentrated carbon dioxide (co2_c) results were obtained on eighteen patient samples on an advia 1800 analyzer.The initial results were not reported to the physician(s).The samples identified as (b)(6) were repeated on an alternate advia 1800 analyzer, and the other samples were repeated on an alternate atellica ch (b)(6) analyzer.The repeat results recovered lower than the erroneous results and fit the patients' clinical histories.The repeat results were considered correct and reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely elevated co2_c results.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc) and reported that falsely elevated concentrated carbon dioxide (co2_c) results were obtained on multiple patient samples on an advia 1800 analyzer.Quality control (qc) was valid at the time of sample processing.A siemens customer service engineer (cse) was dispatched to the customer's site.During the visit, the cse inspected the instrument, ran dispensing and aspiration checks of the reaction tray wash up down unit (wud) and dilution tray wash up down unit (dwud), determined that wud probe 5 was dispensing with high pressure, which caused an overflow on the cuvettes, and found that the water pressure valve was loose.The cse lowered the pressure to the correct value, tightened the adjustment nut/valve, and repaired the wud probe line.The customer ran calibration and precision checks with qc, which recovered acceptably.Siemens reviewed the instrument data and ruled out reagent issues as qc recovered within acceptable ranges on the day of the event.Siemens further evaluated the event and concluded that high dispense pressure from the wud probe 5, addressed with the service actions above, contributed to the falsely elevated co2_c results.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA 1800 ANALYZER
Common Device Name
ADVIA 1800 ANALYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration #: 3003637681
tokyo 196-8 558
JA   196-8558
Manufacturer Contact
emmanuella makridakis
511 benedict ave.
tarrytown, NY 10591
9086354191
MDR Report Key20013099
Report Number2432235-2024-00188
Device Sequence Number20644930
Product Code JJE
UDI-Device Identifier00630414534794
UDI-Public(01)00630414534794
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 1800 ANALYZER
Device Catalogue Number10315183
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Initial Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown